MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R; KNEE TIBIAL INSERT
Catalog Number 02.12.0410FR
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20-dec-2023: lot 1810394: (b)(4) items manufactured and released on 14-mar-2019.Expiration date: 2024-03-03.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported case during the period of the review.
 
Event or Problem Description
At about 4 years and 10 months after primary, the patient was revised because of instability.The liner was changed with a thicker one (10mm to 14mm) and patellar bone has been resurfaced.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 04 january 2024: 5 years after primary cemented tka, instability develops and probably also (unreported) anterior knee pain.The surgeon proceeds then to secondary resurfacing of patella and to augment the joint stability with a thicker insert.Both causes (secondary anterior knee pain and secondary ligament laxity) are normal disease progression and the reoperation was therefore not caused by a failure of the former treatment.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18386908
Report Number3005180920-2023-01027
Device Sequence Number17148861
Product Code JWH
UDI-Device Identifier07630030826542
UDI-Public07630030826542
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Catalogue Number02.12.0410FR
Device Lot Number1810394
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight81 KG